0

votes

Possibly Estrogen Dominant?

Answered on January 19, 2014
Created January 19, 2014 at 2:37 AM

Hi everyone,

First off, I'm very new here, so sorry for any mistakes.

I'm a relatively relatively 18 year old 5'2, was 110lbs, and eat a very healthy diet (1400 hundred calories, and about 70% paleo). I also am fairly active (run 3 miles 5-6 times a week, plus hour long walks apx. 4 times a week).

I was put on birth control about 8 months ago (Ortho tri cyclin lo), as a way to "regulate" my periods, which before were pretty bad (i.e., cramps, heavy flow but not unbearable in any way). The side effects of the pill were pretty drastic though (major breast swelling/ tenderness, water retention, weight gain, etc), and I stopped taking it about 2 1/2 weeks into the pack.

When I went off, some of the symptoms went away, but I have not been normal since then. I have gained 10 pounds (almost all in the inner thighs), with absolutely no change to diet or exercise (if anything, I eat less). I retaining water like crazy, have major breast tenderness, acne breakouts, major mood swings, and (most disturbing) have not had a period for 8 months. My periods weren't regular before, but at least I never skipped more than 2 months. Moreover, all of these symptoms keep getting worse the longer I am off the pill - frankly, I feel like a 50 year old menopausal woman.

My question is, does anyone have any suggestions? I think, from my research, that I am estrogen dominant, and have been taking 400mg of DIM and 200mg of rheloria (for stress) for about 2 weeks. I'm toying with the idea of taking progesterone cream, but since I haven't gotten my hormone levels checked yet, I'm not sure if I should. If so, is there any other supplements I should take? If not, should I try and use the progesterone dream (w/o a doctor, and w/o knowing what my levels are - I'm afraid that I would only make the problem worse if my progesterone levels are normal and my estrogen is high)? Could I have some other problem (i.e. adrenals)?

Any help/input would be GREATLY appreciated - I am miserable right now.

  • A046af917f8bd95df061e6d0e4f88323

    asked by

    (0)
  • Views
    1K
  • Last Activity
    1642D AGO
Frontpage book

Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!

2 Answers

0
Medium avatar

on January 19, 2014
at 09:20 AM

@Milly64

Definitely see a gyno and endocrine for screening.

I would suggest reading about Vitex Agnus Castus; search google for oligomenorrhea and vitex as well as PCOS and vitex.

Vitex is an herb and it helps regulate hypothalamic-pituitary-adrenal axis.

0
3491e51730101b18724dc57c86601173

(8395)

on January 19, 2014
at 07:56 AM

It would be a good idea to have some hormone levels tested, including DHEA, free testosterone, LH, FSH, and INSULIN. Your irregular periods suggest PCOS, and the tri cyclic BCP's can really make that worse, so you were wise to stop it. However, it seems to have knocked you into more significant symptoms. If testosterone and insulin are high, then you can reduce carbs in the diet to see some benefit.

Most GP's and gyns simply think "birth control pills" are a good idea for PCOS symptoms like irregular periods, but that's not necessarily so. Tri cyclics cause problems, and other BCP's tend to mask symptoms instead of treating the underlying dysfunction of the adrenal and insulin pathways.

Answer Question


Get FREE instant access to our
Paleo For Beginners Guide & 15 FREE Recipes!